Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 27, 2014, 11:46 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 11:46 AM CDT (16:46 UTC)
- Expired
- Apr 27, 2014, 1:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
788
WGUS54 KJAN 271646
FFWJAN
MSC025-087-105-271845-
/O.NEW.KJAN.FF.W.0058.140427T1646Z-140427T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 145 PM CDT
* AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF BENT OAK...OR 10
MILES EAST OF STARKVILLE...MOVING NORTHEAST AT 20 MPH. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MULDROW...TIBBEE...WAVERLY...STEENS...KOLOLA SPRINGS AND CALEDONIA
EXCESS PONDING OF WATER HAS BEEN REPORTED ON OLD WEST POINT ROAD
WITH 4 TO 6 INCHES OF WATER COVERING THE ROAD WHICH AS RESULTED
VEHICLE ACCIDENTS. PLEASE EXERCISE EXTREME CAUTION IF IN THIS AREA.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
RAINFALL AMOUNTS IN EXCESS OF TWO INCHES A HOUR CAN CAUSE WIDESPREAD
FLOODING IN AND AROUND THE CITY OF COLUMBUS INCLUDING THE FOLLOWING
AREAS: THE MASONIC SUBDIVISION ALONG MAGBY CREEK...AREAS ALONG THE
LUXIPALILA CREEK FROM CBDG CONTINUANCE SOUTH OF MAIN AND WEST OF
COLUMBUS...SOUTH OF 182...THE MISSISSIPPI UNIVERSITY FOR WOMEN
INCLUDING 15TH STREET AT COLLEGE STREET...LOCATIONS ALONG MOORES
CREEK...AND THE COLUMBUS BRICK DETENTION POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3342 8828 3342 8875 3371 8875 3372 8871
3368 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 11:07 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 27, 11:07 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT SUN APR 27 2014
.UPDATE...SUBSTANTIALLY INCREASED POP GRIDS AND SUBSEQUENT WEATHER
GRIDS TO REFLECT ONGOING SHOWER/TSTORM COVERAGE ACROSS E/NE SECTIONS
OF THE REGION. UPDATED HOURLY TEMPS AS AREAS IN W/SW HAVE ALREADY
CLEARED WITH SUN BREAKING OUT WITH SKY COVER WAS ALSO MODIFIED
ACCORDINGLY. A SLIGHT TRIM BACK OF EXPECTED TSTORM COVERAGE AREA IN
CENTRAL AND EAST MS LOOKING AT SPC SSEO SUITE. HAVE POSTED A WIND
ADVISORY FOR THE ARKLAMISS DELTA AND AREAS SOUTH ALONG THE RIVER
THROUGH 9PM TONIGHT WHILE ALSO POSTING A FLASH FLOOD WATCH FOR AREAS
ALONG AND NORTH OF INTERSTATE 20 STARTING MONDAY MORNING THROUGH
MONDAY NIGHT WITH THE LIKELIHOOD OF AN EXTENSION OR EXPANSION AS
CONVECTIVE TRENDS EVOLVE.
.DISCUSSION...THE COMBINATION OF A SMALL BUT POTENT EJECTING S/WV
THIS MORNING WITH RAPID ELEVATED MOISTURE ADVECTION AND 28-30
VERTICAL TOTALS ALLOWED FOR AND ELEVATED THUNDERSTORM AND RAIN
SHIELD TO DEVELOP WITH SOME ISOLATED STORMS ABLE TO PRODUCE SEVERE
HAIL ALONG WITH PROLIFIC LIGHTNING. THE ASSOCIATED LIFT WITH THE
WAVE WILL SHIFT NE THROUGH THE MORNING AS SKIES CLEAR FROM THE SW TO
THE NE. SOME LIGHT ISOLATED SHOWER ACTIVITY COULD LINGER IN EAST
THROUGH LATE MORNING/AFTN BUT CAPPING SHOULD LIMIT OVERALL COVERAGE
DURING THAT TIME FRAME WITH SSEO/HRRR SUPPORT. HAVE DECREASED POPS
FOR THROUGH LATE MORNING TO EARLY AFTN SHOW REFLECT EXPECTED LULL.
MID 80 TEMPS STILL LOOK ON TRACK WITH THE CLEARING AND THIS WILL
LEAD TO A UNSTABLE AND SHEARED AIRMASS TO DEVELOP LATE THIS AFTN AND
EVENING WITH ATMOSPHERIC RECOVERY MOST PROBABLE BY THAT TIME.
PLEASE SEE PREVIOUS DISCUSSION BELOW FOR MORE INFO CONCERNING THE
SEVERE WEATHER HAZARDS FOR TODAY THRU TUES.
AN 8MB PRESSURED GRADIENT PER LAPS DATA ACROSS THE REGION AND
ADEQUATE MIXING DOWN OF 25-35 KT WINDS TO SURFACE WILL ALLOW SURFACE
WINDS TO BE SUSTAINED INT HE DELTA AND ALONG THE MS RIVER NEAR 25
MPH WITH PERIODIC GUSTS UPWARDS OF 40 MPH. ELSEWHERE, WINDS WILL BE
ION THE UPPER TEENS TO LOW 20 MPH WITH SOME GUSTS TO 30 THIS AFTN. A
WIND ADVISORY HAS BEEN POSTED FOR THE DELTA AND MS RIVER AREAS.
THE GOING FORECAST CONCERNING THE SEVERE STORMS IS ON TRACK WITH A
SLIGHT TRIM BACK OF THE EASTERN LIMITED EXTENT OF OUR GRAPHICS GIVEN
SPC SSEO AND LATEST 06Z ARW/NMM HI-RES OUTPUT. THIS WILL BE
REFLECTED IN UPDATED GRAPHICS THAT WILL BE OUT SHORTLY. VERY LITTLE
TO NO CHANGE WILL BE MADE TO THE HIGH AND ELEVATED RISK CATEGORIES.
THE HI-RES ENSEMBLE OUTPUT IS ALSO SUGGESTING A SLIGHT DELAY OF
CONVECTIVE ACTIVITY UNTIL NEAR OR AFTER 00Z FOR THE DELTA AREA
TONIGHT BUT WILL HOLD OFF ON ANY CHANGES IN GRAPHICS TIMING WISE AS
GLOBAL/REGIONAL GUIDANCE ALONG WITH BUFR SOUNDINGS CONTINUE TO SHOW
SLIGHTLY EARLIER POTENTIAL DURING THE LATE AFTN.
UPDATES ARE OUT AND AN UPDATED AVIATION CAN BE FOUND DIRECTLY
BELOW. /ALLEN/
&&
.AVIATION...WARM FRONT AND ASSOCIATED CONVECTION IS LIFTING NORTH A
LITTLE FASTER THAN EXPECTED AND HAVE AMENDED TAF SITES THIS MORNING
FOR VFR CONDS AND TO REMOVE TSTMS UNTIL LATER THIS AFTN. GUSTY SOUTH
WINDS WILL DEVELOP TODAY WITH STRONGEST WINDS AT GLH SUSTAINED
AROUND 20KTS WITH GUSTS 30-35KTS. STORMS ARE EXPECTED TO REDEVELOP
FROM THE WEST AND MAY AFFECT GLH AFTER 20Z. ADDITIONAL STORMS WILL
APPROACH THE DELTA REGION AFTER 06Z AND SHIFT EAST OVER THE
REMAINDER OF THE AREA MONDAY. ELSEWHERE TONIGHT...EXPECT
REDEVELOPMENT OF MVFR/IFR STRATUS LATE INTO EARLY MONDAY WITH
CONTINUED STRONG GUSTY SLY WINDS. /22/
&&
.PREV DISCUSSION... /ISSUED 459 AM CDT SUN APR 27 2014/
..SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY...
..SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT...
DISCUSSION...
THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL
SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP
CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE
GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE
FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER
ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE
WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE
MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS.
3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING
SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE
SYSTEM.
THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS
MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION
FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC
FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT.
LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS
BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL
LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE
SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH
WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES.
DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM
AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE
OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG
TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE
SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS
TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE
SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS
SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY
LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY
AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS
WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER
MONDAY AND MONDAY NIGHT AS WELL.
MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW
BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR.
INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE
LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT
WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL
CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH
STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE
CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE
PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD
OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS
TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER
RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS
INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR
DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO
THROUGH MONDAY NIGHT.
THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL
FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE
WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K
INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY
INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE
RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT
LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES
APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20
IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT
THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN
POTENTIAL. /EC/
A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS
OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH
FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR
THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND
ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT
KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY.
A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY
WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH
MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED
ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS
CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS
HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS
ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY.
IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4
INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME
RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE
ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF
THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH
WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY
BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL
GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY
THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE
REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT
SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM
THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF
ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT
WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW.
SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH
LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF
MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/
HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS
VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO
BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO
PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL
DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS
THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE
COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS
DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS
SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG
THE I-20 CORRIDOR. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 68 83 68 / 43 39 64 97
MERIDIAN 84 68 85 66 / 49 28 34 100
VICKSBURG 85 68 83 66 / 46 47 83 82
HATTIESBURG 85 68 87 69 / 37 21 30 90
NATCHEZ 85 68 84 69 / 30 30 66 82
GREENVILLE 85 68 79 63 / 53 78 87 79
GREENWOOD 85 68 81 66 / 53 66 87 95
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR MSZ018-019-025>052.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-025-034-
035-040-041.
LA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR LAZ007>009-015-016.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR ARZ074-075.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
/Hazardous weather outlook, Apr 27, 7:52 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 752 AM CDT SUN APR 27 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-281300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...MAINLY TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...MAINLY TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT SIGNIFICANT SEVERE WEATHER IS POSSIBLE TONIGHT INCLUDING THE POTENTIAL FOR A COUPLE OF STRONG TORNADOES AND VERY LARGE HAIL. A STRONG WEATHER DISTURBANCE WILL INTERACT WITH VERY UNSTABLE AIR TO CREATE AN ENVIRONMENT FAVORABLE FOR ALL MODES OF SEVERE WEATHER. IN ADDITION...HEAVY RAINFALL MAY DEVELOP AND THIS COULD RAISE THE CONCERN FOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO HIGH AND CONTINUE THROUGH MONDAY. THERE MAY BE A LULL IN THE SEVERE STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ015-016-023>026-MSZ026>030-032-033-036>038-040-042>044-047-048- 053-059-060-281300- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-ISSAQUENA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- CLAIBORNE-JEFFERSON-ADAMS- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT TORNADOES RISK...ELEVATED TIMING...TONIGHT A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO HIGH AS WE GO FROM MONDAY INTO MONDAY NIGHT. THERE MAY BE A LULL IN THE SEVERE STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ031-039-045-046-049>052-054>058-061>066-072>074-281300- LOWNDES-NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE MONDAY. THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER. EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. A FEW STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF THE HIGHWAY 84 CORRIDOR. THE RISK FOR FLOODING WILL BE ELEVATED AS WE GO THROUGH MONDAY NIGHT... AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH TUESDAY. LAZ009-MSZ025-035-041-281300- EAST CARROLL-LEFLORE-HUMPHREYS-SHARKEY- 752 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT TORNADOES RISK...ELEVATED TIMING...TONIGHT A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE MONDAY...AND THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER AND FLOODING. EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY. A FEW STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF THE HIGHWAY 84 CORRIDOR. THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY NIGHT... AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH TUESDAY. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 27, 9:27 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG 3 S LEARNED 32.15N 90.55W
04/27/2014 HINDS MS LAW ENFORCEMENT
TREE DOWNED ON ADAMS LAKE ROAD.
&&
AWLocal storm report, Apr 27, 10:07 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL 1 NW MIDWAY 32.90N 90.20W
04/27/2014 E1.00 INCH YAZOO MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.
&&
AWLocal storm report, Apr 27, 10:21 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM HAIL 3 ENE PORT GIBSON 31.97N 90.94W
04/27/2014 E1.50 INCH CLAIBORNE MS PUBLIC
PING PONG BALL SIZE HAIL REPORTED ALONG ROMOLA RD. RIPPED
LEAVES OFF TREES.
&&
AWLocal storm report, Apr 27, 10:37 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM HAIL 4 NE CRYSTAL SPRINGS 32.03N 90.31W
04/27/2014 E1.00 INCH COPIAH MS PUBLIC
MOSTLY DIME SIZE WITH A FEW QUARTER SIZE.
&&
AWLocal storm report, Apr 27, 10:39 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HAIL 1 NW MIDWAY 32.90N 90.20W
04/27/2014 E1.00 INCH YAZOO MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.
&&
AWLocal storm report, Apr 27, 10:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL ROLLING FORK 32.91N 90.88W
04/27/2014 E0.88 INCH SHARKEY MS PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED VIA SOCIAL MEDIA.
0549 AM HAIL 4 NE CRYSTAL SPRINGS 32.03N 90.31W
04/27/2014 E1.00 INCH COPIAH MS PUBLIC
MOSTLY DIME SIZE WITH A FEW QUARTER SIZE.
0600 AM HAIL LOUISE 32.98N 90.59W
04/27/2014 E0.75 INCH HUMPHREYS MS PUBLIC
PENNY SIZE HAIL REPORTED VIA SOCIAL MEDIA.
0626 AM HAIL 3 ENE PORT GIBSON 31.97N 90.94W
04/27/2014 E1.50 INCH CLAIBORNE MS PUBLIC
PING PONG BALL SIZE HAIL REPORTED ALONG ROMOLA RD. RIPPED
LEAVES OFF TREES.
0703 AM HAIL LELAND 33.40N 90.90W
04/27/2014 E1.00 INCH WASHINGTON MS PUBLIC
QUARTER SIZE HAIL REPORTED IN LELAND.
0705 AM HAIL 4 E GREENVILLE 33.39N 90.98W
04/27/2014 E0.75 INCH WASHINGTON MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN WASHINGTON COUNTY.
0725 AM TSTM WND DMG 3 S LEARNED 32.15N 90.55W
04/27/2014 HINDS MS LAW ENFORCEMENT
TREE DOWNED ON ADAMS LAKE ROAD.
0739 AM HAIL 1 NW MIDWAY 32.90N 90.20W
04/27/2014 E1.00 INCH YAZOO MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:17 AM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Apr 27, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 29 min |
| Apr 27, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 48 min |
| Apr 27, 6:01 AM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Apr 27, 6:12 AM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Apr 27, 6:18 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Apr 27, 6:32 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 58 min |
| Apr 27, 6:54 AM CDT | Special Weather Statement | JAN | Washington | 21 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Apr 27, 7:04 AM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Apr 27, 7:14 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Apr 27, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 25 min |
| Apr 27, 7:34 AM CDT | Special Weather Statement | JAN | Leake | 31 min |
| Apr 27, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 38 min |
| Apr 27, 8:05 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Apr 27, 8:33 AM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Apr 27, 8:43 AM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Apr 27, 9:04 AM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Apr 27, 9:32 AM CDT | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 11 hr |
| Apr 27, 9:41 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 64 min |
| Apr 27, 9:42 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 27, 9:42 AM CDT | River Flood Warning | JAN | Noxubee | 7 days |
| Apr 27, 11:19 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clarke, Clay and 35 more | 41 hr |
| Apr 27, 12:18 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 62 min |
| Apr 27, 3:47 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Apr 27, 4:08 PM CDT | Special Weather Statement | JAN | Bolivar | 37 min |
| Apr 27, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 18 min |
| Apr 27, 4:32 PM CDT | Special Weather Statement | JAN | Adams | 43 min |
| Apr 27, 4:45 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.